Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 289, NWS Hastings, NE

August 23, 2012Rooks County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Aug 23, 2012, 5:53 PM CDT for Rooks County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2012, 5:53 PM CDT (22:53 UTC)
Expired
Aug 23, 2012, 6:22 PM CDT
In force
29 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rooks County, KS

The radar

The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS53 KGID 232253
SVRGID
KSC163-232345-
/O.NEW.KGID.SV.W.0289.120823T2253Z-120823T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT THU AUG 23 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF STOCKTON...OR 28 MILES SOUTH OF PHILLIPSBURG...AND MOVING
  NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STOCKTON AND WOODSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3944 9935 3957 9905 3933 9905 3928 9922
TIME...MOT...LOC 2253Z 233DEG 8KT 3935 9921
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
1 follow-up statement
737 
WWUS53 KGID 232322
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT THU AUG 23 2012

KSC163-232332-
/O.CAN.KGID.SV.W.0289.000000T0000Z-120823T2345Z/
ROOKS KS-
622 PM CDT THU AUG 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROOKS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3944 9935 3957 9905 3933 9905 3928 9922
TIME...MOT...LOC 2322Z 233DEG 8KT 3939 9914

$$

ROSSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:35 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 23, 3:35 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
335 PM CDT THU AUG 23 2012

.SHORT TERM...THROUGH 00Z SATURDAY. MORNING UPPER AIR ANALYSIS
INDICATES WEAK RIDGING OVER THE SOUTHWESTERN CONUS AND TROUGHING
OVER THE EAST. MID AND UPPER LEVEL FLOW REMAINS QUASI-ZONAL TO
NORTHWESTERLY ACROSS THE CENTRAL PLAINS AS A RESULT. MID AND UPPER
LEVEL JET ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...EAST INTO
THE NORTHERN ROCKY MOUNTAIN RANGE...AND THEN EAST/SOUTHEAST ACROSS
THE NORTHERN PLAINS AND PORTIONS OF THE CENTRAL PLAINS. A MID
LEVEL SHORT WAVE IS NOTED OVER PORTIONS OF SOUTH CENTRAL
CANADA...EXTENDING SOUTH/SOUTHEAST INTO THE NORTHERN PLAINS. A
WARM-CORE MID LEVEL LOW IS ALSO NOTED NEAR THE FOUR CORNERS
REGION. WATER VAPOR IMAGERY INDICATES INCREASING MID LEVEL
MOISTURE ACROSS THE CENTRAL CONUS...ALTHOUGH A MID LEVEL TROPICAL
TAP IS NOT EVIDENT ACROSS THE CENTRAL CONUS AT THIS TIME. WATER
VAPOR IMAGERY ALSO INDICATES A SUBTLE MID LEVEL PERTURBATION OVER
WESTERN NEBRASKA...MOVING EAST/SOUTHEAST WITHIN THE MID LEVEL
FLOW. AT THE SURFACE A WEAK AREA OF LOW PRESSURE IS NOTED OVER
SOUTH DAKOTA...WITH A TROUGH EXTENDING SOUTH INTO WESTERN NEBRASKA
AND WESTERN KANSAS...WHERE IT MEETS UP WITH ANOTHER AREA OF LOW
PRESSURE OVER WESTERN KANSAS AND EASTERN COLORADO. AT SOME
LOCATIONS ACROSS WESTERN NEBRASKA THIS TROUGH IS ACTING MORE LIKE
A LOW LEVEL BAROCLINIC ZONE DUE IN LARGE PART TO A DIFFERENTIAL
HEATING BOUNDARY WHICH HAS DEVELOPED FROM CLOUD COVER OVER THE
AREA.

GUIDANCE SUGGESTS THE MID LEVEL PERTURBATION...CURRENTLY PUSHING
ACROSS NEBRASKA...WILL CONTINUE MOVING EAST/SOUTHEAST ACROSS THE
AREA THROUGH THIS EVENING. MID LEVEL THERMAL ADVECTION AHEAD OF
THE APPROACHING MID LEVEL PERTURBATION WILL BE CAPABLE OF
PROMOTING PRECIPITATION PRODUCTION ACROSS MOST ALL OF THE CWA THIS
AFTERNOON THROUGH TONIGHT. THAT BEING SAID...THE STRONGEST
CONVECTION THROUGH THE NEXT 12 OR SO HOURS IS EXPECTED ACROSS OUR
KANSAS COUNTIES. CURRENT THINKING IS SURFACE-BASED CONVECTION WILL
INITIALIZE LATE THIS AFTERNOON OVER NORTHWESTERN KANSAS...NEAR THE
SURFACE LOW AND IN THE VICINITY OF THE SURFACE TROUGH/LOW LEVEL
BAROCLINIC ZONE...WHERE LOW LEVEL CONVERGENCE AND RESULTANT
FORCING WILL BE STRONGEST. THIS CONVECTION IS THEN EXPECTED TO
EXPAND IN AERIAL COVERAGE AND MOVE EAST/SOUTHEAST WITHIN THE MEAN
FLOW...LIKELY IMPACTING MUCH OF OUR KANSAS COUNTIES. THERE ARE
SUGGESTIONS FROM THE OPERATIONAL GFS...EC AND SREF-MEAN THAT A
~50KT 850MB JET STREAK...EXTENDING FROM SOUTHWEST KANSAS INTO
NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT TONIGHT...WILL THEN
MAINTAIN CONVECTION ACROSS OUR KANSAS COUNTIES THROUGH EARLY
MORNING FRIDAY...WITH MUCH OF THIS ACTIVITY EITHER DIMINISHING OR
MOVING OFF TO THE EAST/SOUTHEAST OF OUR AREA HEADING TOWARDS
SUNRISE FRIDAY. MID LEVEL THERMAL ADVECTION AHEAD OF THE MID LEVEL
LOW...CURRENTLY NEAR THE FOUR CORNERS REGION...MAY THEN PROMOTE
FURTHER PRECIPITATION CHANCES ACROSS PORTIONS OF OUR AREA DURING
THE DAY FRIDAY.

LOW LEVEL MOISTURE REMAINS FAIRLY RESPECTABLE THIS AFTERNOON WITH
SURFACE DEW POINTS ACROSS OUR CWA GENERALLY IN THE LOW TO MID 60S.
THIS LOW LEVEL MOISTURE...WORKING IN CONCERT WITH INCREASING MID
LEVEL LAPSE RATES WITH THE APPROACH OF THE MID LEVEL
PERTURBATION...WILL LIKELY PRESENT DECENT POTENTIAL INSTABILITY
ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE NAM
SUGGESTING 0-1KM MLCAPE VALUES ON THE ORDER OF 2000J/KG ACROSS
MUCH OF THE CWA BY LATE THIS AFTERNOON. DO WONDER IF THIS CAPE
FORECAST IS A TAD OVERDONE ACROSS OUR NORTH/NORTHWEST WHERE CLOUD
COVER IS CURRENTLY INFILTRATING THE AREA...BUT HAVE A HARD TIME
DISAGREEING WITH THESE LEVELS OF POTENTIAL INSTABILITY BEING
REALIZED FARTHER SOUTH AND EAST WHERE SUNNIER SKIES AND STRONGER
DIABATIC HEATING HAVE BEEN REALIZED. IN FACT...SPC MESO-ANALYSIS
PAGE SUGGESTS MLCAPE VALUES NEAR 2000J/KG HAVE ALREADY BEEN
ESTABLISHED ACROSS OUR AREA AS OF 20Z. IN ADDITION TO THE
POTENTIAL INSTABILITY EXPECTED ACROSS THE AREA...FORECAST
PROXIMITY SOUNDINGS FROM THE ACROSS THE CWA...PER THE NAM AND
OPERATIONAL GFS...SUGGEST FAIRLY DEEP INVERTED-V SOUNDINGS WILL BE
IN PLACE ACROSS THE AREA THROUGH SUNSET...THUS PROMOTING A DOWN-
BURST/DAMAGING WIND THREAT. ALL THAT BEING SAID...MID AND UPPER
LEVEL TROPOSPHERIC FLOW REMAINS FAIRLY WEAK ACROSS THE CENTRAL
PLAINS WHICH SHOULD RESULT IN FAIRLY LIMITED DEEP LAYER BULK
SHEAR...NOT LIKELY TO EXCEED 25KTS. DESPITE THE WEAK DEEP LAYER
BULK SHEAR HOWEVER...FELT IT PRUDENT TO GO WITH STRONG STORM
WORDING ACROSS THE ENTIRE CWA IN THE HWO FOR THIS AFTERNOON AND
EVENING GIVEN THE AFOREMENTIONED POTENTIAL INSTABILITY AND
INVERTED-V SOUNDINGS. IN ADDITION...ALSO WENT AHEAD AND INTRODUCED
SEVERE WORDING ACROSS OUR SOUTHWEST WHERE POTENTIAL INSTABILITY
SHOULD BE THE STRONGEST...PERHAPS NEARING 2300J/KG IF THE NAM
VERIFIES.

ALSO OF INTEREST FOR THIS AFTERNOON AND EVENING...THERE ARE
INDICATIONS FROM THE OPERATIONAL GFS...AND TO A LESSER EXTENT THE
NAM...THAT SURFACE CYCLOGENESIS WILL CONTINUE OVER EASTERN
COLORADO AND WESTERN KANSAS THROUGH THIS EVENING. THIS
CYCLOGENESIS WOULD IN TURN ALLOW THE LOW LEVEL WIND FIELD ACROSS
OUR SOUTHWESTERN CWA TO BACK TO MORE OF A SOUTHEASTERLY DIRECTION
BY LATE AFTERNOON AND THIS EVENING. A VEERING LOW LEVEL WIND
PROFILE WOULD LIKELY RESULT SHOULD THIS SOLUTION VERIFY...WITH
PERHAPS ENOUGH HORIZONTAL VORTICITY FOR ISOLATED TORNADIC
ACTIVITY. THE LACK OF STRONG DEEP LAYER SHEAR SUGGESTS SUPER-CELL
DEVELOPMENT IS NOT LIKELY THIS AFTERNOON...THUS ANY TORNADIC
ACTIVITY THAT MAY DEVELOP WOULD LIKELY BE MORE OF A BRIEF LAND
SPOUT. GIVEN ALL THIS...CERTAINLY CAN NOT DISAGREE WITH THE 2%
TORNADO PROB ISSUED BY SPC FOR THIS AFTERNOON...WHICH COVERS OUR
EXTREME SOUTHWESTERN CWA...BUT THE TORNADIC THREAT APPEARS LOW
ENOUGH TO LEAVE OUT OF THE HWO FOR THE TIME BEING.

INCREASED CLOUD COVER AND POSSIBLE PRECIPITATION WILL LIKELY KEEP
TEMPERATURES FROM DROPPING OFF TOO FAR TONIGHT...PROBABLY NOT MUCH
MORE THAN 20-23 DEGREES. WENT AHEAD WITH OVERNIGHT LOWS IN THE MID
TO UPPER 60S ACROSS MUCH OF THE CWA AS A RESULT. LOTS OF QUESTIONS
STILL EXIST REGARDING HIGH TEMPERATURES FOR FRIDAY. LINGERING
CLOUD COVER COULD CERTAINLY HINDER TEMPERATURE RISES...AND THERE
MAY BE A PERSISTENT MESO-HIGH OVER PORTIONS OF THE AREA SHOULD
DECENT PRECIPITATION BE OBSERVED OVERNIGHT. TEMPERATURES WOULD
PROBABLY CLIMB WELL INTO THE UPPER 80S AND LOW 90S IN THE ABSENCE
OF BOTH THESE FACTORS...BUT AT THIS TIME FEEL MUCH MORE
COMFORTABLE MAINTAINING A COOLER FORECAST WITH HIGHS GENERALLY IN
THE LOW TO MID 80S.

FINALLY...DESPITE THE RELATIVELY WARM OVERNIGHT LOWS
TONIGHT...RESIDUAL MOISTURE FROM PRECIPITATION IN THE AREA...ALONG
WITH THE ALREADY HIGH SURFACE DEW POINTS...WILL PRESENT A VERY
MOIST AIRMASS AND WITH OVERNIGHT WINDS EXPECTED TO DROP BELOWS
06KTS...THERE SEEMS TO BE A PRETTY GOOD CHANCE OF PATCHY FOG
DEVELOPMENT AROUND SUNRISE FRIDAY. WENT AHEAD AND INTRODUCED
PATCHY FOG TO THE FORECAST TO ACCOUNT FOR THIS.

.LONG TERM...FRIDAY THROUGH THURSDAY.

THE FIRST 2-3 DAYS OF THE FORECAST DEAL WITH WEAK BUT STEADY
MID/UPPER LEVEL LOW PRESSURE MEANDERING ITS WAY ACROSS THE CENTRAL
AND SOUTHERN PLAINS. CURRENT WATER VAPOR TRENDS SHOW THE MAIN LOW
PRESSURE WRAPPING UP IN SOUTHERN UTAH. THE STORM IS PROBABLY NOT
THAT DYNAMIC BY THE TIME IT GETS TO OUR AREA...BUT NONE-THE-LESS A
PRETTY GOOD RAIN MAKER FOR SOME AREAS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL FAVOR THE
SOUTHERN AND SOUTHEAST 1/2 OF THE FORECAST AREA...OR THE REGION
NEARER TO THE UPPER LEVEL SYSTEM. MOISTURE FEED INTO THE SYSTEM IS
PRETTY SOLID... ROUGHLY TWO STANDARD DEVIATIONS ABOVE NORMAL. BEST
SHOT FOR DECENT CONVECTION IS FRIDAY EVENING INTO EARLY
SATURDAY...AND IT FAVORS THE EASTERN 1/2 AND SOUTHERN 1/2 OF THE
FORECAST. THE TRICK IS...THERE IS SUCH A SHARP CUT OFF TO THE RAIN
AREA AS ONE WORKS NORTHWEST. LOCATIONS SOUTH/EAST OF HASTINGS MAY
CATCH AN INCH OF RAIN...WHILE PLACES LIKELY GRAND ISLAND MAY
STRUGGLE FOR ONE OR TWO TENTHS...AND EVEN LESS THE FURTHER
NORTHWEST. SEVERE WEATHER PROBABILITIES LOOK LIMITED. THE WHOLE
SYSTEM WILL SLOWLY EXIT THE AREA SATURDAY NIGHT WITH SUNDAY
EVENTUALLY TURNING SUNNY. TEMPERATURES THIS WEEKEND WILL BE HELD
DOWN ON SATURDAY QUITE A BIT WITH LOTS OF CLOUDS AROUND...AND BACK
TO NEAR NORMAL ON SUNDAY. MAY BE WORTH WATCHING THE IDEA OF SOME
FOG LATE SATURDAY NIGHT AND EARLY SUNDAY. PATTERN IS FAVORABLE
WITH PLENTY OF MOISTURE...LATE NIGHT CLEARING TREND FROM THE
WEST...AND LIGHT WINDS. NAM VISIBILITY FORECASTS SUGGEST JUST SUCH
A SCENARIO TOWARD DAWN SUNDAY...AND IT COULD BE PRETTY THICK. FOR
NOW HAVE PASSED ALONG IDEAS TO TOMORROW/S FORECASTER FOR THIS
PERIOD...AND IT MAY GET ADDED AFTER A BIT MORE DIAGNOSIS.

UPPER LEVEL RIDGE OF HIGH PRESSURE REASSERTS ITSELF FOR MOST OF
NEXT WEEK. THE HIGH EDGES RIGHT INTO THE CENTRAL PLAINS REGION.
THIS WILL RESULT IN MINIMAL PRECIPITATION CHANCES...AND
TEMPERATURES 6-8 DEGREES ABOVE NORMAL ACROSS THE FORECAST. SEVERAL
90 DEGREE DAYS ARE POSSIBLE OVER MOST OF THE AREA...AND THE INTRO
OF LITTLE MORE LOW LEVEL MOISTURE /DEWPOINTS IN THE LOWER/MIDDLE
60S/ WILL MAKE IT FEEL A BIT MUGGY AT TIMES. THE UPPER FLOW WILL
TURN A LITTLE MORE SOUTHWEST LATE IN THE WEEK...BUT UNTIL WE CAN
RID OURSELVES OF SOME VERY WARM 700 MB TEMPS /10-14C/ WE WILL
STRUGGLE TO SUSTAIN ANY DECENT STORMS AS THEY CANNOT GET THROUGH
SUBSIDENT INDUCED WARM LAYER.

&&

.PREV DISCUSSION... /ISSUED 1241 PM CDT THU AUG 23 2012/

AVIATION...18Z KGRI TAF. PREVAILING VFR CONDITIONS ARE FORECAST
THROUGH THE NEXT 24 HOURS...WITH PERIODIC MVFR CONDITIONS FORECAST
09Z-13Z. THUNDERSTORM CHANCES REMAIN IN THE FORECAST FOR MUCH OF
THE REGION TONIGHT...BUT AT THIS TIME THE BEST CHANCES FOR
MEASURABLE PRECIPITATION REMAIN SOUTH OF THE TERMINAL...WITH
CHANCES OF MEASURABLE PRECIPITATION BEING REALIZED AT KGRI TOO LOW
FOR INSERTION INTO THE TAF AT THIS TIME. CLOUDS WILL REMAIN ON THE
INCREASE DURING THE TAF PERIOD...WITH CEILINGS NEAR 5000FT AGL
FORECAST BY 03Z. SURFACE WINDS WILL REMAIN FROM THE
SOUTH/SOUTHEAST...DECREASING IN INTENSITY AFTER SUNSET THIS
EVENING. LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL ACROSS THE AREA
TONIGHT AND WITH SURFACE WINDS BECOMING LIGHT...THERE WILL BE A
POTENTIAL FOR FOG TOWARDS SUNRISE FRIDAY...THUS THE PERIODIC MVFR
CONDITIONS INTRODUCED INTO THE TAF.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM/AVIATION...BRYANT
LONG TERM...MORTIZ
Hazardous weather outlook, Aug 23, 2:52 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
252 PM CDT THU AUG 23 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
252 PM CDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH
TONIGHT. ALTHOUGH STRONG STORMS ARE POSSIBLE ACROSS MOST ALL OF
THE OUTLOOK AREA...LOCATIONS ALONG AND SOUTHWEST OF A LINE FROM
ELWOOD TO FRANKLIN IN NEBRASKA...TO OSBORNE IN KANSAS...COULD
POTENTIALLY OBSERVE SEVERE WEATHER THROUGH THIS EVENING. HAIL TO
THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH WILL BE THE
PRIMARY THREATS SHOULD SEVERE WEATHER BE REALIZED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT PARTS OF THE AREA
FROM FRIDAY THROUGH SATURDAY NIGHT. THOUGH THERE IS SOME CHANCE
FOR THUNDERSTORM ACTIVITY ACROSS THE ENTIRE OUTLOOK AREA...THE
REGION MOST LIKELY TO HAVE THUNDERSTORMS IS EAST OF A LINE FROM
COLUMBUS NEBRASKA...TO HASTINGS...TO PHILLIPSBURG KANSAS. SEVERE
WEATHER APPEARS UNLIKELY BUT A COUPLE OF STRONGER STORMS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...PRIMARILY
ALONG AND SOUTHWEST OF A LINE FROM ELWOOD TO FRANKLIN IN
NEBRASKA...TO OSBORNE IN KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, Aug 23, 5:00 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT THU AUG 23 2012

KSZ017-232230-
ROOKS KS-
500 PM CDT THU AUG 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOKS COUNTY UNTIL 530 PM
CDT...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PLAINVILLE...OR 32 MILES
SOUTH OF PHILLIPSBURG...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WOODSTON...

LAT...LON 3957 9905 3919 9905 3918 9931 3935 9938
TIME...MOT...LOC 2201Z 231DEG 17KT 3930 9923

ROSSI
Special weather statement, Aug 23, 5:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT THU AUG 23 2012

KSZ017-232330-
ROOKS KS-
539 PM CDT THU AUG 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOKS COUNTY UNTIL 630 PM
CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF STOCKTON...OR 28 MILES SOUTH OF
PHILLIPSBURG...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STOCKTON...
  WOODSTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3938 9940 3957 9905 3957 9904 3927 9905
      3927 9906 3922 9928
TIME...MOT...LOC 2239Z 232DEG 14KT 3935 9922

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:00 PM CDTSpecial Weather StatementGIDRooks30 min
Aug 23, 5:39 PM CDTSpecial Weather StatementGIDRooks51 min
Aug 23, 6:44 PM CDTSpecial Weather StatementGIDOsborne31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.